Announcement

Collapse
No announcement yet.

A strange day

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    A strange day

    Today I was eating breakfast and my Bag covering my Stomar Over my navel started to leak onto my clothes , ( I have the Mitro Stoma in my bellybutton ) so I changed evrything after I took a shower and put a new bag , but the catheter is the Balloon type so I left that alone , after I put all new bag on ,I started to drink lots of water , but nothing was coming out of my catheter and I was voiding through my penis all morning and early after noon , I voided at least 7 times so I called the local nurse and she had me go right over , all she did was flush it out and nothind different came out except the solution , and then it started to drain my Urine neither the Nurse or Myself could figure this out , any reason why this might happen? Then later in the day I found out I had bacteria growing from a culture from last week and was put on a antibiotic named MACROBID 100 MG 2X'S aday , this is a medication I've never been on before ? can anyone give me some information on how good this is I've been on Levaquin and Cipro but never this one .
    Last edited by LBUSH49; 21 Mar 2006, 11:38 PM.

    #2
    Glad you figured it out. UTI's do often have unusual pesentations.

    AAD
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


      #3
      The nurse I saw today said I didn't need to leave a sample my Urine was really clear and there was no oder to it, But I think the reason it was so clear was from the lasix , but I haven't voided out my Penis only a couple of drops here and there today it was like I never had a catheter in me it was steady flows and alls she did was flush out the cath and everything was clean she had no answers , but recomened I flush it every other day what do you think on that ? abox of balloon type catheters with 12 in the box they submitted a price of $563.83 But she thinks the price will be about $185.00 supplies for this are very high!!!

      Comment


        #4
        You had a culture and sensitivity so Macrobid should be a great choice for you. As good as Levaquin and Cipro are sometimes there are bugs they dont touch. Macrobid is a pretty common medication for UTIs.

        If you have only been on the antibiotic for a day or two there really is no reason to resample your urine that I know of. If after a few days the symptoms get worse then perhaps.

        I may suggest to the nurse that the catheter be changed since some of this is not making sense however I would tend to agree to the flushes since sediment from an infection can cause the catheter to become blocked off.

        I would go by her suggestions and if things do not improve or they worsen then definately let the nurse know.

        Comment


          #5
          a strange day

          Yes another U.T.I. it seems like I get one every month and it drives me crazy , I know it the past THE NURSE has said maybe I should find a new urologist and it the oast 3 weeks I've called all the one in my town and none of them are fimilar with a mitro stoma and they all tell me that I am seeing the only one around here in a 50 mile radis , it gets to be so frustrating , but I'm not sure whatelse I can do I even talked to my primary DR. and he doesn't know of anyone else except for the DR. I'm seeing now that's his specialty ,but I lost count of all the infections I've had since thet put the stoma in , but thanks for putting up with me , but it's just getting me so depressed and nowhere to turn but here thanks all .

          Comment


            #6
            LBUSH-

            I can't help but immediately think to ask what brand caths you are using....I know this seems like an odd question, but I found early on that I had A LOT of UTIs with Rusch brand caths. For whatever reason, my body reacted badly to them and I had TONS of UTIs.....I also just posted in another thread that later on, I had UTIs related to using the waterless hand sanitizers...I know these seem like odd triggers, but 'ya never know, the body is a complex machine. I've had sooo many less UTIs merely by changing to Mentor caths(and each person is diff, maybe you're reacting to Mentors).

            Regarding the Macrobid, it's a slightly more agressive antibiotic, but your dr did a culture, so I would be confident that is the appropriate one for the bug you've got now. It very well may be resisitent to Levaquin &/or Cipro, hence the Macrobid this time.

            Now, what I don't quite understand is why you have a bag covering your mitro stoma and do you have a foley type cath IN it? From what I understand, this isn't how you're supposed to maintain them, however I don't have one myself, so I don't know first hand.....Is this right? How long ago was your Mitro surgery? If it wasn't recently, my understanding is that you shouldn't have to be using a foley cath anymore...Pls correct me if I'm wrong....

            I wish I had more suggestions/help..I'll try to think more on this, hope what I had to say is helpful in the meantime...
            'Chelle
            L-1 inc 11/24/03

            "My Give-a-Damn's Busted"......

            Comment


              #7
              I don't know what the brand I have in now but the Brand that Iordered is BARD because one night in my local hospital that was the brand they used , The reason for the the bag over the stoma on my bellybutton is I'm on lasix and even before I was leaking all the time and right now My urologist has the Balloon type cath so it stays in for s1x weeks and then I go back to see him to get it changed even before they put the balloon type which was just 3 weeks ago It seems like I get a U.T.I. every month and the pain , it feels like I have to void and I'll sit down on the toilet and try to void and the pain is so bizzare it feels like someone is putting a catheter in my penis ouch , the medication I'm on now for this U.T.I. I've never been on before so maybe the other 2 Levaquin and Cipro wasn't killing the bacteria completely , so I praying that this will work , but thanks for the tip LBUSH.

              Comment


                #8
                I used to get frequent UTI's. My urologist put me on a medication called methenamine mandelate. She said it's an antiseptic for your bladder like listerine is for your mouth. I have not had a UTI since I started it and have told several others about it and they haven't had any since either.
                Tina
                C5-C7 Walking Quad - Very Incomplete
                Aug '03

                Comment


                  #9
                  I go Friday I'll talk to my DR then thank you Larry

                  Comment


                    #10
                    TINAMARIE, Hello today I went to my Urologist and asked him about that medication ,and he put me on a 3 month supply and , is also going to do a Bladder study , and might have to do a blader bypass if this medication if this medication doesn't work and wants to see what the bladder study shows , but at the drug store when picking up this medication , he said they don't use this that often anymore but it's usually a successful mnedication ,I'm keeping my fingers crossed thanks for the information. LBUSH

                    Comment

                    Working...
                    X